MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY HOOK
Model Number 420183-06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive an instrument on which to perform failure analysis investigations.Although the complaint was not confirmed by failure analysis since the product was not returned, the information gathered indicates that the device may have contributed to the customer reported issue.A review of the provided image was performed by an isi failure analysis engineer.The following additional information was provided: the ceramic sleeve was broken, and the hook assembly had separated from the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted isolated nissen fundoplication surgical procedure, the permanent cautery hook instrument broke and fragments fell inside the patient.The clinical territory associate (cta) stated all fragments have been removed from the patient.The customer replaced the instrument with a backup and completed the procedure.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the hook had come loose, an image of the damage was provided for review.A return of the instrument was made by the pharmacy but the reporter did not have the information.The hook was retrieved with a celio clip.The issue occurred during dissection.The instrument was in use for approximately 45 mins prior to the incident.According to the reporter, it was a very old instrument that had multiple sterilization cycles.The surgeon noticed that the instrument did not coagulate well.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The instrument was not removed before it ruptured.During final removal of the instrument, the wrist was straightened the surgical staff did not feel any resistance when removing the instrument through the cannula.The hook was retrieved, there were no other fragments.Further surgery was not required to remove the fragments (i.E.Laparoscopy or open procedure).A post-operative test (x-ray) was performed to check for remaining fragments.The patient had not returned to the hospital because of post-operative complications related to foreign body retention.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18979047
Report Number2955842-2024-12498
Device Sequence Number15110603
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)M10130104
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-06
Device Catalogue Number420183
Device Lot NumberM10130104 158
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown